Alert archive / Hawaii / Wind Advisories in 2022
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 10, 2022, 3:28 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2022, 3:28 AM HST (13:28 UTC)
- Expired
- Jul 11, 2022, 3:00 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813 WWHW70 PHFO 101328 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 328 AM HST Sun Jul 10 2022 ...WIND ADVISORY FOR PORTIONS OF MAUI KAHOOLAWE AND THE BIG ISLAND... .An uptick in winds today and tonight will bring low end wind advisory criteria to portions of Maui County and the Big Island. HIZ016-017-026-027-054-110230- /O.NEW.PHFO.WI.Y.0010.220710T1328Z-220711T1600Z/ Kahoolawe-Maui Windward West-Kohala-Big Island Interior- Big Island North- 328 AM HST Sun Jul 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 15 to 30 mph with gusts over 45 mph. The strongest winds will be over exposed ridges and through gaps. * WHERE...Kahoolawe, the west Maui Mountains and the Big Island saddle and over the Kohala mountains. * WHEN...Until 6 AM HST Monday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
2 follow-up statements
534 WWHW70 PHFO 110205 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 405 PM HST Sun Jul 10 2022 ...WIND ADVISORY FOR PORTIONS OF MAUI KAHOOLAWE AND THE BIG ISLAND... .Locally windy conditions will continue across portions of Maui County and the Big Island tonight. HIZ016-017-026-027-054-111515- /O.CON.PHFO.WI.Y.0010.000000T0000Z-220711T1600Z/ Kahoolawe-Maui Windward West-Kohala-Big Island Interior- Big Island North- 405 PM HST Sun Jul 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 15 to 30 mph with gusts over 45 mph. The strongest winds will be over exposed ridges and through gaps. * WHERE...Kahoolawe, the west Maui Mountains and the Big Island saddle and over the Kohala mountains. * WHEN...Until 6 AM HST Monday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
287 WWHW70 PHFO 111300 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 300 AM HST Mon Jul 11 2022 HIZ016-017-026-027-054-111400- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-220711T1600Z/ Kahoolawe-Maui Windward West-Kohala-Big Island Interior- Big Island North- 300 AM HST Mon Jul 11 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 9, 8:51 PM HST, 6 hours 37 minutes earlier.
Area forecast discussion, Jul 9, 8:51 PM HST, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 851 PM HST Sat Jul 9 2022 .SYNOPSIS... Breezy to locally strong trades will focus cloud and showers over windward and mauka areas through Tuesday. The arrival of remnant moisture from a decaying tropical system will favor an increase in shower coverage Wednesday and Thursday. && .DISCUSSION... No changes to the forecast this evening, but will be monitoring the wind speeds overnight to see if there are any areas that will approach or exceed advisory levels Sunday. Shower activity is expected to be on a downward trend starting Sunday compared with recent days. A few additional bands of moisture are expected to ride in on the trade wind flow overnight, and could reach leeward areas from time to time. The CIMSS and GOES 17 precipitable water show the drier airmass upstream of the coastal waters this evening. Mid to upper level ridging will be overhead over the next couple of days, helping to maintain a stable airmass over the islands. Combined with the drier airmass moving in, expect this relatively drier period to last into midweek. This may further suppress the inversion, which could cause an uptick in winds for the typical windier locations in Maui County and on the Big Island on Sunday. Some of the guidance suggests some areas may reach periods of 30 mph sustained winds, so will be monitoring for the need for a wind advisory. The remnants of former tropical cyclone Bonnie look to arrive near the islands midweek. The GFS and its ensemble members, are wetter than the ECMWF and its ensemble members. That being said, both models and their ensembles generally focus the shower activity over Maui County and the Big Island. With inversion heights lifting some during this time, we could see some higher rainfall totals. At this time not expecting any flooding issues. In the East Pacific, Tropical Storm Darby has formed, and is forecast to move to the west over the next 5 days, and enter the Central Pacific basin at 140W sometime late Thursday. Any local impacts from Darby would not be anticipated until next weekend, and its much too early to discern any of those impact with any certainty. See bulletins issues by the National Hurricane Center in Miami for the latest on Darby. && .AVIATION... A high pressure system far north of the islands will continue to produce breezy trade winds across the region. Passing showers will continue to produce brief MVFR conditions over windward airfields, elsewhere VFR conditions will prevail. AIRMET Tango remains in effect for moderate low level turbulence over and downwind of island mountain ranges. Tango will continue at least though Sunday. && .MARINE... Large surface high pressure will remain anchored far north of the islands the next several days. This will create a tight enough pressure gradient back toward the state in continued support of sustained fresh to locally strong trade winds. A Small Craft Advisory (SCA) will remain in effect for the windier bays and channels around Maui and Big Island for the foreseeable future. An SCA is also in effect for the windward Maui and leeward Maui and Oahu coastal waters through at least early Monday morning. Several pulses of long period south swell are expected to arrive through next week. These swells will generate near to above normal summertime southern facing shore surf heights. Near term background south swell will remain very small through Sunday. A slightly higher, long period south swell will arrive Monday and increase Tuesday and Wednesday's south surf. Long range guidance has a gale low passing east of New Zealand early Tuesday that will provide a nice source or fetch region for even higher southern swell. This larger swell may produce advisory level surf along southern exposures when it reaches the islands next weekend. Trades will continue to push relatively small, short period wind waves onto east facing shores well into next week. Small, medium period east swell emanating from former Hurricane Bonnie may arrive Monday and Tuesday. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Monday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Monday for Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters. && DISCUSSION...M Ballard AVIATION...Bohlin MARINE...Blood
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.